Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 78, NWS Quad Cities, IA

August 9, 2012Hancock County, Henderson County, McDonough County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 9, 2012, 9:23 PM CDT for Hancock County, Henderson County, McDonough County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 9:23 PM CDT (02:23 UTC)
Expired
Aug 9, 2012, 10:06 PM CDT
In force
43 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hancock County, IL, Henderson County, IL, McDonough County, IL

The radar

The Quad Cities radar (KDVN), 124 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
431 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WUUS53 KDVN 100223
SVRDVN
ILC067-071-109-100330-
/O.NEW.KDVN.SV.W.0078.120810T0223Z-120810T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHEASTERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 1030 PM CDT.

* AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY
  NEAR STRONGHURST...OR 14 MILES SOUTHEAST OF BURLINGTON...AND MOVING
  SOUTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLANDINSVILLE...SCIOTA...MACOMB...TENNESSEE...COLCHESTER...WESTERN
  ILLINOIS UNIVERSITY...FANDON AND INDUSTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4028 9080 4073 9100 4077 9087 4067 9078
      4064 9079 4063 9075 4028 9044 4027 9045
TIME...MOT...LOC 0223Z 334DEG 39KT 4067 9087
WIND...HAIL 60MPH 1.00IN

$$

ERVIN
7 follow-up statements
972 
WWUS53 KDVN 100234
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
934 PM CDT THU AUG 9 2012

ILC067-071-109-100330-
/O.CON.KDVN.SV.W.0078.000000T0000Z-120810T0330Z/
MCDONOUGH IL-HENDERSON IL-HANCOCK IL-
934 PM CDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN HANCOCK...SOUTHEASTERN HENDERSON AND MCDONOUGH
COUNTIES...

AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR BLANDINSVILLE...OR
15 MILES NORTHWEST OF MACOMB...MOVING SOUTH AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCIOTA...ARGYLE LAKE STATE PARK...WESTERN ILLINOIS UNIVERSITY...
COLCHESTER...TENNESSEE...FANDON...PENNINGTON POINT...INDUSTRY AND
DODDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4028 9080 4063 9096 4066 9096 4067 9079
      4064 9079 4063 9075 4028 9044 4027 9045
TIME...MOT...LOC 0234Z 348DEG 34KT 4057 9088
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
142 
WWUS53 KDVN 100235
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
935 PM CDT THU AUG 9 2012

ILC067-071-100245-
/O.CAN.KDVN.SV.W.0078.000000T0000Z-120810T0330Z/
HENDERSON IL-HANCOCK IL-
935 PM CDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK AND
SOUTHEASTERN HENDERSON COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER 
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.


LAT...LON 4028 9080 4052 9091 4061 9091 4063 9084
      4063 9079 4028 9065
TIME...MOT...LOC 0235Z 348DEG 34KT 4056 9088

$$

ILC109-100330-
/O.CON.KDVN.SV.W.0078.000000T0000Z-120810T0330Z/
MCDONOUGH IL-
935 PM CDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WESTERN MCDONOUGH COUNTY...

AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR BLANDINSVILLE...OR
13 MILES NORTHWEST OF MACOMB...MOVING SOUTH AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARGYLE
LAKE STATE PARK...COLCHESTER...TENNESSEE AND FANDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4028 9080 4052 9091 4061 9091 4063 9084
      4063 9079 4028 9065
TIME...MOT...LOC 0235Z 348DEG 34KT 4056 9088
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
468 
WWUS53 KDVN 100241
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
941 PM CDT THU AUG 9 2012

ILC109-100330-
/O.CON.KDVN.SV.W.0078.000000T0000Z-120810T0330Z/
MCDONOUGH IL-
941 PM CDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR WESTERN MCDONOUGH COUNTY...

AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR BLANDINSVILLE...OR
11 MILES NORTHWEST OF MACOMB...MOVING SOUTH AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARGYLE
LAKE STATE PARK...COLCHESTER...TENNESSEE...FANDON AND DODDSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4028 9080 4051 9091 4057 9091 4058 9090
      4059 9084 4056 9077 4028 9065
TIME...MOT...LOC 0241Z 348DEG 34KT 4050 9087
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
269 
WWUS53 KDVN 100248
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
948 PM CDT THU AUG 9 2012

ILC109-100330-
/O.CON.KDVN.SV.W.0078.000000T0000Z-120810T0330Z/
MCDONOUGH IL-
948 PM CDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN MCDONOUGH COUNTY...

AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR ARGYLE LAKE STATE
PARK...OR 10 MILES WEST OF MACOMB...MOVING SOUTH AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLCHESTER...TENNESSEE AND FANDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4028 9080 4050 9091 4051 9090 4052 9089
      4053 9084 4052 9076 4044 9071 4042 9071
      4028 9069
TIME...MOT...LOC 0248Z 348DEG 34KT 4043 9085
WIND...HAIL <58MPH 1.00IN

$$

ERVIN
500 
WWUS53 KDVN 100255
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 PM CDT THU AUG 9 2012

ILC109-100330-
/O.CON.KDVN.SV.W.0078.000000T0000Z-120810T0330Z/
MCDONOUGH IL-
955 PM CDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN MCDONOUGH COUNTY...

AT 952 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY
NEAR TENNESSEE...OR 9 MILES SOUTHWEST OF MACOMB...MOVING SOUTH AT 40
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4028 9080 4050 9091 4051 9090 4052 9089
      4053 9084 4052 9076 4044 9071 4042 9071
      4028 9069
TIME...MOT...LOC 0255Z 344DEG 36KT 4036 9080
WIND...HAIL <58MPH 1.00IN

$$
597 
WWUS53 KDVN 100301
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1001 PM CDT THU AUG 9 2012

ILC109-100330-
/O.CON.KDVN.SV.W.0078.000000T0000Z-120810T0330Z/
MCDONOUGH IL-
1001 PM CDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTH CENTRAL MCDONOUGH COUNTY...

AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR FANDON...OR 11 MILES SOUTHWEST OF MACOMB...MOVING
SOUTH AT 40 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4028 9080 4040 9086 4044 9081 4045 9076
      4044 9071 4042 9071 4028 9069
TIME...MOT...LOC 0301Z 344DEG 36KT 4030 9078
WIND...HAIL 60MPH 1.00IN

$$

ERVIN
357 
WWUS53 KDVN 100306
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1006 PM CDT THU AUG 9 2012

ILC109-100316-
/O.CAN.KDVN.SV.W.0078.000000T0000Z-120810T0330Z/
MCDONOUGH IL-
1006 PM CDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MCDONOUGH COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.


LAT...LON 4028 9080 4040 9086 4044 9081 4045 9076
      4044 9071 4042 9071 4028 9069
TIME...MOT...LOC 0306Z 344DEG 36KT 4025 9076

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:18 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Aug 9, 6:18 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
618 PM CDT THU AUG 9 2012

.AVIATION...
A SMALL NARROW LINE OF SCATTERED INTENSE SHOWER AND THUNDERSTORMS
WILL QUICKLY SWEEP SOUTH OVER EASTERN IOWA EARLY THIS
EVENING...AND WILL LIKELY DISSIPATE DURING THE NEXT COUPLE HOURS.
THIS MORE OR LESS PUTS THE CID TAF AT MOST RISK OF SEEING A
THUNDERSTORM...WITH LOW THREATS AT MLI AND DBQ...AND VERY LOW
THREATS AT BRL. WIND WILL BE NORTH TO NORTHEAST AROUND 10 KTS
THROUGH MORNING AND ALL DAY FRIDAY...WITH MID DAY GUSTS TO 20 KTS
POSSIBLE. MVFR TO VFR STRATUS WILL SWEEP BACK OVER THE REGION FROM
WISCONSIN LATER THIS EVENING...AND SHOULD LAST THROUGH MID MORNING
FRIDAY BEFORE CLEARING OUT COMPLETELY. VISIBILITIES SHOULD REMAIN
HIGH OUTSIDE OF ANY SHOWERS ACTIVITY IN THE NEXT FEW HOURS.
ERVIN
&&

.PREV DISCUSSION... /ISSUED 352 PM CDT THU AUG 9 2012/

SYNOPSIS...
IMPRESSIVE SHORT WAVE SEEN ON WATER VAPOR LOOPS IN WISCONSIN
DIVING SOUTHWARD. THE STRENGTH OF THE SYSTEM HAS PRODUCED
WATERSPOUTS OVER LAKE SUPERIOR AND ALSO OFF THE DOOR COUNTY WISCONSIN
PENINSULA. THERE WAS EXTENSIVE CLOUD COVER OVER MUCH OF THE MIDWEST.
RIDGE BUILDING FROM THE ROCKIES INTO SASKATCHEWAN WILL IN TURN
DEEPEN THE DOWNSTREAM TROUGH IN THE EASTERN UNITED STATES INTO THE
WEEKEND. LARGE SCALE ASCENT AHEAD OF THE SHORT WAVE WAS TRIGGERING
BANDS OF THUNDERSTORMS FROM SOUTHEAST MN INTO MUCH OF WISCONSIN...WITH
SCATTERED SHOWERS AND ISOLATED STORMS IN NORTHERN IL. ONE STORM
BECAME SEVERE RIGHT ON THE PUTNAM/MARSHALL COUNTY LINE AT ABOUT
310 PM. SOME OF THE STORMS IN WI AND SOUTHEAST MN WERE ALSO HAIL
PRODUCERS. CURRENT TEMPERATURES IN THE DVN CWA RANGE FROM AROUND
70 AT DUBUQUE TO 85 AT MACOMB. ELSEWHERE TEMPERATURES RANGED FROM
THE 60S ACROSS MUCH OF THE GREAT LAKES REGION TO OVER 100 IN THE
SOUTHERN PLAINS.

HAASE

SHORT TERM...TONIGHT AND FRIDAY...
FORECAST FOCUS ON RAIN CHANCES THIS EVENING OTHERWISE DELIGHTFUL
COOLER TEMPERATURES.

TONIGHT...WILL CARRY ONLY SLIGHT TO SMALL CHANCE POPS THIS EVENING
BELIEVING THAT THE BULK OF CURRENT THUNDERSTORM ACTIVITY IN
SOUTHEAST MN WILL DIMINISH BEFORE REACHING THE CWA DUE TO LOSS OF
HEATING. IN THE MEANTIME THE CURRENT ACTIVITY IN NORTHERN IL WILL
BE MOVING OFF TO THE EAST BY LATE AFTERNOON. THEREFORE MOST
LOCATIONS IN THE CWA WILL BE DRY TONIGHT. WHAT SHOWERS OR STORMS
THAT DO MANAGE TO SURVIVE INTO THE EVENING WILL BE LONG GONE BY MIDNIGHT.
HOWEVER EXTENSIVE CLOUD COVER SHOULD REMAIN FOR MUCH OF THE NIGHT
WITH COLD ADVECTION. MIN TEMPS WILL BE IN THE 50S TO AROUND 60.

FRIDAY...AFTER SOME EARLY MORNING CLOUDS SKIES WILL BECOME MOSTLY SUNNY.
DELIGHTFUL DAY WITH PLENTY OF SUNSHINE FOR MUCH OF THE DAY AS HIGH
PRESSURE BEGINS BUILDING INTO THE AREA. SHOULD BE FEW TO SCATTERED
FAIR WEATHER CUMULUS CLOUDS FLOATING AROUND DURING THE AFTERNOON.
WITH A NORTH WIND ABOUT 10 TO 20 MPH AFTERNOON TEMPERATURES IN THE
MID TO UPPER 70S WILL BE COMMON.

HAASE

LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY...
FRI NGT... UNSEASONABLY COOL TEMPS WITH NEAR RECORD TO RECORD LOWS
WITH ANOMALOUSLY DEEP STACKED LOW (3 TO 4 STANDARD DEVIATIONS
BELOW AVERAGE WITH H5 AND SFC LOW) PUSHING EAST... AND STRONG
CANADIAN HIGH (1 TO 2 STANDARD DEVIATIONS ABOVE AVERAGE) BUILDING IN.
MOST MODELS SHOW H85 TEMPS AROUND 10C BY 12Z SAT WHICH CORRELATES
TO WIDESPREAD LOWS AROUND 50F OR L50S... BUT THEN ACCOUNTING FOR THE
FAVORABLE RADIATIVE COOLING CONDITIONS (CLEAR SKIES... LIGHT WINDS
AND DOWNWARD VERTICAL MOTIONS) WOULD SUPPORT GOING AROUND 2-4F
COOLER... THUS EXPECTING LOWS WIDESPREAD 45-50F WITH L40S POSSIBLE
IN FEW COLD DRAINAGE SITES N/NW. THESE LOWS WOULD NOT ONLY BE
RECORD TO NEAR RECORD IN MANY AREAS BUT ALSO 10-15+ DEGS BELOW NORMS
AND MORE TYPICAL OF LATE SEPT-EARLY OCT LOWS... HENCE A REAL FALL FEEL!

SAT-SAT NGT... JUST SPECTACULAR WX WITH SFC HIGH IN CONTROL WHILE
GRADUALLY SHIFTING EAST IN THE AFTN/EVE. MIXING TO NEAR H85 AS
SUGGESTED BY NAM/GFS BUFR SOUNDINGS YIELDS COOLER THAN NORMAL HIGHS
RANGING FROM THE MID 70S TO LOWER 80S... WHICH COUPLED WITH LIGHT
NORTH WINDS... LOW HUMIDITY AND SUNSHINE TO MAKE FOR TRULY SPLENDID
WX. LOWERED MINS SEVERAL DEGS SAT NGT TO GO AT OR BELOW GUIDANCE
WITH WIDESPREAD 50S WITH MAINLY CLEAR SKIES...NEAR CALM WINDS
AND DRY AIR THROUGH THE EVE. MID/HIGH CLOUDS TO THICKEN OVRNGT AHEAD
OF AN APPROACHING UPPER LEVEL DISTURBANCE.

SUN-SUN NGT... LOW AMPLITUDE SHORTWAVE TO PASS THROUGH THE REGION BUT
POOR MODEL RUN-RUN CONTINUITY AND CONSIDERABLE SPREAD ON
TRACK/STRENGTH WITH INTERACTION FROM DEPARTING TROUGH ADDING TO THE
COMPLEXITIES ALL ADDS UP TO LOW CONFIDENCE AND ONLY CHC POPS FOR NOW.
CONCEPTUALLY THOUGH SUPPORTIVE OF LIKELY OR HIGHER POPS WITH
ENERGY DIGGING DOWN BACKSIDE OF TROUGH AND DEEPENING SOME... WHICH
ALLOWS FOR RAPID MOISTURE TRANSPORT NWD AS DEPICTED BY LATEST HI-RES
ECMWF. DURING DAY SUN EXPECT PCPN TO BE BATTLING RESIDUAL DRY AIR FROM
DEPARTING HIGH... THUS VIRGA/SPRINKLES/LIGHT RAIN WITH LITTLE TO NO
INSTABILITY SHOWN. LOWERED MAXES ESPECIALLY W/NW WITH CLOUDS
AND EVAPORATIVE COOLING EFFECTS... BUT POSSIBLY NEEDING TO LOWER MORE
AND WOULDN/T RULE OUT AREAS DROPPING INTO 60S AND HOLDING THERE DURING
THE DAY WITH ONSET OF RAIN. CONCEPTUALLY LOOKS SUPPORTIVE OF WIDESPREAD
RAIN BY SUN NGT WITH SOME STORMS WITH PASSAGE OF SYSTEM... WITH AREAS
OF MODERATE RAINS OF 0.25 TO 0.6 INCH.

MON-MON NGT... TRANQUIL WX AS SFC HIGH SETTLES BACK INTO THE REGION
IN WAKE OF DEPARTING SYSTEM. TEMPS NEAR TO BELOW NORMAL WITH HIGHS
IN THE 70S TO AROUND 80F AND LOWS IN THE 50S TO AROUND 60F. GOING
MINS MAY NEED TO BE LOWERED SEVERAL DEGS IF IDEAL RADIATIONAL COOLING
SETUP APPEARS LIKELY.

TUE-THU... MODERATING TEMPS NEAR TO SLIGHTLY ABOVE NORMAL LIKELY
THROUGH MID WEEK ALONG WITH PCPN CHCS AHEAD OF NEXT DEEPENING TROUGH
AND ATTENDANT STRONG COLD FRONT. PASSAGE LOOKS TO BRING SIGNIFICANTLY
COOLER AIR JUST BEYOND THE SCOPE OF THE CURRENT EXTENDED WITH H85 TEMPS
WELL DOWN INTO THE SINGLE DIGITS.

OVERALL... IT APPEARS WE ARE UNDERGOING A REMARKABLE PATTERN CHANGE
TO MEAN CENTRAL CONUS TROUGH THAT VERY WELL COULD RESULT IN BELOW
NORMAL TEMPS FOR AUGUST FOR MUCH OF THE DROUGHT STRICKEN AND BAKED
MIDWEST. 06Z GFS 2M TEMP ANOMALY (AVG) THROUGH 384 HRS (06Z 8/25) SHOWS
ENTIRE CENTRAL CONUS BELOW AVERAGE WITH IA/IL/MO/KS/OK/AR SHOWN TO
AVERAGE 4C TO 6C BELOW.

MCCLURE

CLIMATE...

RECORD LOWS FOR SATURDAY AUGUST 11...

MOLINE.........48 IN 1968
CEDAR RAPIDS...47 IN 2004
DUBUQUE........49 IN 1967
BURLINGTON.....48 IN 1982

AVIATION...
VFR WITH OCNL MVFR CIGS THIS AFTERNOON WITH ISOLATED SHOWERS AND POSSIBLE
ISOLATED THUNDERSTORMS. MVFR CIGS TONIGHT THEN CLEARING ON FRIDAY.
FEW TO SCT 050 IN THE AFTERNOON. NORTH WINDS 10 TO 20 KNOTS THIS
AFTERNOON...AROUND 10 KNOTS TONIGHT AND 10 TO 15 KNOTS ON FRIDAY.

HAASE

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

ERVIN
Hazardous weather outlook, Aug 9, 4:42 AM CDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 AM CDT THU AUG 9 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-101000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
442 AM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY
ALONG AND AHEAD OF A COLD FRONT AS IT DROPS SOUTH ACROSS THE AREA
THIS AFTERNOON AND EVENING.  THERE IS ENOUGH INSTABILITY FOR
THUNDERSTORMS...BUT NOT ENOUGH FOR SEVERE STORMS.  SOME OF THE
STRONGER STORMS THIS AFTERNOON MAY PRODUCE STRONG GUSTY WINDS AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE NEXT CHANCE OF THUNDERSTORMS WILL BE LATE SATURDAY NIGHT AND
SUNDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE
WEATHER. MORE STORMS MAY OCCUR BY NEXT WEDNESDAY AS TEMPERATURES WARM
BACK TO AROUND 90 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

LE/12

In the hours before

Special weather statement, Aug 9, 6:43 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 PM CDT THU AUG 9 2012

IAZ051-063-064-076-077-100045-
BENTON-IOWA-JOHNSON-KEOKUK-WASHINGTON-
643 PM CDT THU AUG 9 2012

...STRONG THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BLAIRSTOWN...OR 6 MILES NORTH OF MARENGO...
MOVING SOUTHEAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  MARENGO AROUND 650 PM CDT...
  CONROY AROUND 700 PM CDT...
  WILLIAMSBURG AROUND 705 PM CDT...
  PARNELL AROUND 715 PM CDT...
  KINROSS AROUND 730 PM CDT...
  WELLMAN AROUND 735 PM CDT...

PENNY SIZE HAIL...WINDS GREATER THAN 50 MPH...ARE EXPECTED
WITH THIS STORM.

LAT...LON 4129 9169 4122 9204 4190 9225 4197 9203
TIME...MOT...LOC 2342Z 337DEG 28KT 4185 9209

ERVIN
Local storm report, Aug 9, 7:08 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
708 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND GST     MARENGO                 41.80N 92.07W
08/09/2012  E55 MPH          IOWA               IA   TRAINED SPOTTER

            SMALL BRANCHES DOWN. TABLE BLEW OVER. HOUSE SHOOK.
            MAGNITUDE AND TIME ESTIMATED.

&&
Local storm report, Aug 9, 7:27 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
727 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HAIL             MECHANICSVILLE          41.90N 91.25W
08/09/2012  E0.25 INCH       CEDAR              IA   LAW ENFORCEMENT

            PEA SIZED HAIL.

&&
Local storm report, Aug 9, 8:19 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
819 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     MARENGO                 41.80N 92.07W
08/09/2012                   IOWA               IA   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN TOWN.

0700 PM     TSTM WND DMG     5 S MARENGO             41.72N 92.07W
08/09/2012                   IOWA               IA   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN RURAL AREAS BETWEEN MARENGO AND
            WILLIAMSBURG. TIME ESTIMATED BY RADAR.

0710 PM     TSTM WND DMG     WILLIAMSBURG            41.67N 92.01W
08/09/2012                   IOWA               IA   EMERGENCY MNGR

            POWERLINES DAMAGED DUE TO STRONG THUNDERSTORM WINDS.

            KNOCKED OUT POWER AT THE MALL. TIME ESTIMATED FROM RADAR.

&&

ERVIN
Local storm report, Aug 9, 8:39 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND GST     MARENGO                 41.80N 92.07W
08/09/2012  E55.00 MPH       IOWA               IA   TRAINED SPOTTER

            SMALL BRANCHES DOWN. TABLE BLEW OVER. HOUSE SHOOK.
            MAGNITUDE AND TIME ESTIMATED.

0655 PM     TSTM WND DMG     MARENGO                 41.80N 92.07W
08/09/2012                   IOWA               IA   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN TOWN.

0700 PM     TSTM WND DMG     5 S MARENGO             41.72N 92.07W
08/09/2012                   IOWA               IA   EMERGENCY MNGR

            MULTIPLE TREES DOWN IN RURAL AREAS BETWEEN MARENGO AND
            WILLIAMSBURG. TIME ESTIMATED BY RADAR.

0710 PM     TSTM WND DMG     WILLIAMSBURG            41.67N 92.01W
08/09/2012                   IOWA               IA   EMERGENCY MNGR

            POWERLINES DAMAGED DUE TO STRONG THUNDERSTORM WINDS.

            KNOCKED OUT POWER AT THE MALL. TIME ESTIMATED FROM RADAR.

0724 PM     HAIL             MECHANICSVILLE          41.90N 91.25W
08/09/2012  E0.25 INCH       CEDAR              IA   LAW ENFORCEMENT

            PEA SIZED HAIL.

&&
Special weather statement, Aug 9, 9:12 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
912 PM CDT THU AUG 9 2012

IAZ089-ILZ025-026-034-035-100315-
DES MOINES-HANCOCK-HENDERSON-MCDONOUGH-WARREN-
912 PM CDT THU AUG 9 2012

...AN ISOLATED STRONG STORM CONTINUES TO RACE SOUTHEAST...

AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STRONGHURST...OR 9 MILES EAST OF
BURLINGTON...MOVING SOUTHEAST AT 45 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RARITAN AND TERRE HAUTE AROUND 920 PM CDT...
  SCIOTA AND BLANDINSVILLE AROUND 935 PM CDT...
  WESTERN ILLINOIS UNIVERSITY...MACOMB AND COLCHESTER AROUND 945 PM
  CDT...
  FANDON AROUND 950 PM CDT...
  INDUSTRY AROUND 1000 PM CDT...

PENNY SIZE HAIL...WINDS GREATER THAN 45 MPH...ARE EXPECTED
WITH THIS STORM.

LAT...LON 4028 9068 4028 9080 4082 9110 4090 9089
      4028 9044 4027 9045 4027 9067
TIME...MOT...LOC 0212Z 334DEG 39KT 4077 9094

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:12 PM CDTSpecial Weather StatementDVNHenderson, McDonough63 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.